Skip to Content

Does Adderall usage cause extreme pupil dilation?

Answers (2)

Official Answer Medically reviewed by C. Fookes, BPharm. Last updated on Sep 4, 2019.

Yes, pupil dilation is a common side effect of Adderall, although it is usually only temporary. If your pupils are extremely dilated all the time, you may be taking too much Adderall, and you should talk to your doctor about this.

Our pupils are the black centers of our eyes and they typically constrict (get smaller) in response to bright light and dilate (get larger) in response to dull or no light. Trauma, medications, and certain medical conditions can cause an abnormal pupil response.

Adderall is a combination of amphetamine and dextroamphetamine which are both central nervous system stimulants. Part of their effect is stimulation of the sympathetic nervous system, and the release of noradrenaline and adrenaline, which activates the “flight or fight” response. This causes effects such as pupil dilation, increased sweating, increased heart rate, and increased blood pressure.

For most people, pupil dilation isn’t a problem; however, for people with glaucoma it may cause their condition to worsen, and Adderall should not be used. Some people may also experience blurred vision or trouble focusing when taking Adderall.

Seek medical advice if blurred vision or continuously dilated pupils persist.

Votes: +0
mfpdfibro 20 Sep 2013

Yes because it is an amphetamine. Amphetamines elevate the heart and therefore dilates all blood vessels including the ones that make your pupils dilated.

Votes: +0
bdj93 19 Mar 2018

This is wrong on so many levels..

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.